MAUDE Adverse Event Report: W.O.M. WORLD OF MEDICINE GMBH HYSTEROLUX FLUID MANAGEMENT SYSTEM; HYSTEROSCOPIC INSUFFLATOR

W.O.M. WORLD OF MEDICINE GMBH HYSTEROLUX FLUID MANAGEMENT SYSTEM; HYSTEROSCOPIC INSUFFLATOR
Model Number PS304
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event description is very poor.The end user did not respond to further enquiries and did not return the device for evaluation.The most probable root cause cannot be determined yet.A follow up report will be filed when more information becomes available.
 
Event or Problem Description
We have been informed of the following event: from: (b)(6), (b)(6) 2020."according to the reporter, during hysteroscopy, there was a defi-cit read 1800 and dropped rapidly to 0 for no apparent reason.A small amount of fluid coming from under buttocks drape, that was being suctioned to the canisters in the stand was noted.But not enough to cause a large change in deficit.The system were re-primed with new tubing after they noticed the quick and unwar-ranted change in deficit.They were unable to finish the case and needed to bring back the patient to remove the rest of the tissue due to deficit inaccuracy.Another hysteroscopy was performed." from: (b)(6), (b)(6) 2020."at this point the complaint is closed as a no sample on our side.The communications task is closed and we have not received the product back.We have requested it to come back but it has not been received.If it is received we will reopen the complaint and process the unit.It is not tagged as still in use as we were not able to verify that, and we have no evidence that it was sent from the customer, at this point.".
 
Event or Problem Description
We have been informed of the following event: from: (b)(6) 19.08.2020 "according to the reporter, during hysteroscopy, there was a deficit read 1800 and dropped rapidly to 0 for no apparent reason.A small amount of fluid coming from under buttocks drape, that was being suctioned to the canisters in the stand was noted.But not enough to cause a large change in deficit.The system were re-primed with new tubing after they noticed the quick and unwarranted change in deficit.They were unable to finish the case and needed to bring back the patient to remove the rest of the tissue due to deficit inaccuracy.Another hysteroscopy was performed." from: (b)(6) 28.08.2020 "at this point the complaint is closed as a no sample on our side.The communications task is closed and we have not received the product back.We have requested it to come back but it has not been received.If it is received we will reopen the complaint and process the unit.It is not tagged as still in use as we were not able to verify that, and we have no evidence that it was sent from the customer, at this point.".
 
Additional Manufacturer Narrative
The manufacturer received similar complaints that have been filed with fda (mdr no.3002914049-2020-00008 and 3002914049-2020-00009); therefore, it is presumed that an unusually high amount of irrigation fluid was also used during the described procedure.From an inflow volume of approximately 32 l the deficit is counted backwards, which could result in fluid overload at worst.The root cause is a software inherent threshold at ~ 32 l inflow volume, which was originally intended to prevent data bit overflow between the scale and control unit pump.Most likely risk: during hysteroscopic surgery, the deficit is closely monitored, as the deficit limits for liquids are 1,000 ml for hypotonic and 2,500 ml for isotonic solution, respectively (see also aagl guidelines).Especially during surgeries with a high need for irrigation fluid, the deficit is closely monitored.Most probably, the frozen display and the backwards counting deficit will be detected early.The most likely risk is that after initial confusion of the staff, the deficit will be manually determined, and the further course of the surgery will be possible.Customers have been informed of this issue and the manufacturer is currently evaluating corrective measures.

Brand Name
HYSTEROLUX FLUID MANAGEMENT SYSTEM
Common Device Name
HYSTEROSCOPIC INSUFFLATOR
Manufacturer (Section D)
W.O.M. WORLD OF MEDICINE GMBH
salzufer 8
berlin, 10587 ,
GM  10587,
MDR Report Key10552465
Report Number3002914049-2020-00007
Device Sequence Number3749922
Product Code HIG
UDI-Device Identifier04056702006273
UDI-Public04056702006273
Combination Product (Y/N)N
PMA/510(K) Number
K173489
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Notification,Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPS304
Device Catalogue Number72205001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer08/19/2020
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date12/07/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;